Please use this identifier to cite or link to this item: http://hdl.handle.net/10773/6318
Full metadata record
DC FieldValueLanguage
dc.contributor.authorPlakhov, A.Yu.pt
dc.date.accessioned2012-02-14T11:36:49Z-
dc.date.issued2009-
dc.identifier.issn0036-0279pt
dc.identifier.urihttp://hdl.handle.net/10773/6318-
dc.description.abstractThis paper contains results relating to billiards and their applications to various resistance optimization problems generalizing Newton's aerodynamic problem. The results can be divided into three groups. First, minimum resistance problems for bodies moving translationally in ahighly rarefied medium are considered. It is shown that generically the infimum of the resistance is zero, that is, there are almost 'perfectly streamlined' bodies. Second, arough body is defined and results on characterization of billiard scattering on non-convex and rough bodies are presented. Third, these results are used to reduce some problems on minimum and maximum resistance of moving and slowly rotating bodies to special problems on optimal mass transfer, which are then explicitly solved. In particular, the resistance of a3-dimensional convex body can be at most doubled or at most reduced by3.05% by grooving its surface. Bibliography: 27 titles. © 2009 Russian Academy of Sciences, (DoM) and London Mathematical Society, Turpion Ltd.pt
dc.language.isoengpt
dc.relation.urihttp://www.scopus.com/inward/record.url?eid=2-s2.0-77149152482&partnerID=40&md5=8c3f5b2a290e387e5fce5779c96deb35
dc.rightsrestrictedAccesspor
dc.subjectBilliardspt
dc.subjectFree molecular flowpt
dc.subjectNewtons aerodynamic problempt
dc.subjectOptimal mass transferpt
dc.subjectRough bodypt
dc.subjectScatteringpt
dc.titleScattering in billiards and problems of Newtonian aerodynamicspt
dc.typearticlept
dc.peerreviewedyespt
ua.distributioninternationalpt
degois.publication.firstPage873pt
degois.publication.issue5
degois.publication.issue5pt
degois.publication.lastPage938pt
degois.publication.titleRussian Mathematical Surveyspt
degois.publication.volume64pt
dc.date.embargo10000-01-01-
dc.identifier.doi10.1070/RM2009v064n05ABEH004642*
Appears in Collections:CIDMA - Artigos

Files in This Item:
File Description SizeFormat 
2009 RussMathSurv review e.pdf932.04 kBAdobe PDFrestrictedAccess


FacebookTwitterLinkedIn
Formato BibTex MendeleyEndnote Degois 

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.